MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Separation Problem (4043)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event were explanted but will not be returned for evaluation as they were disposed of at the hospital.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an afx infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years later, the patient presented symptomatic where an examination revealed a type 3a endoleak with complete separation of the afx bifurcated stent graft and the infrarenal stent graft extension.The physician performed an open conversion surgery, explanted the devices, and treated the patient with a non-endologix aortic graft.The surgery was successful and the patient was reportedly in stable condition.The explanted devices were both disposed of at the hospital.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was discarded.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the surgical conversion event was unconfirmed.The type iiia endoleak of the aortic components were confirmed.The likely causation of the reported event was the significant angulation of the mid aorta (approximately 60 degrees) which is anatomy related, and this most likely contributed to the type iiia endoleak.Clinical investigation was unable to measure exact angulation from still photos provided.Procedure related harms could not be determined.The final patient status remains unknown and was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10488792
Report Number2031527-2020-00248
Device Sequence Number17167177
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)190406
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2019
Device Model NumberBA22-90/I16-30
Device Lot Number1423843003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL EXTENSION, LOT NO. 1379607024; AFX INFRARENAL EXTENSION, LOT NO. 1379607024
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR